IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 675 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1515    
    Printed36    
    Emailed0    
    PDF Downloaded102    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2017  |  Volume : 49  |  Issue : 5  |  Page : 396-398

Fatal dapsone hypersensitivity syndrome with hypothyroidism and steroid-induced diabetes mellitus


1 Department of Clinical Pharmacology, TN Medical College and BYL Nair Charitable Hospital, Mumbai, Maharashtra, India
2 Department of Dermatology, TN Medical College and BYL Nair Charitable Hospital, Mumbai, Maharashtra, India

Correspondence Address:
Dr. Renuka Munshi
Department of Clinical Pharmacology, TN Medical College and BYL Nair Charitable Hospital, Mumbai Central, Mumbai - 400 008, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_764_16

Rights and Permissions

Dapsone has been part of the World Health Organization multidrug therapy for the treatment of leprosy. While it has been efficacious in the management of leprosy, there are many patients who develop adverse drug reactions to the drug including life-threatening reactions such as dapsone hypersensitivity syndrome (DHS). We report a case of a patient who was prescribed dapsone as part of multidrug therapy for leprosy following which she developed DHS. Her condition worsened after tapering the oral steroids given to manage the DHS, and she was detected to have hypothyroidism. She developed diabetes mellitus and succumbed to septic shock.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow